Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 40, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 5, 2010, 7:53 AM EDT for 4 counties in Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2010, 7:53 AM EDT (11:53 UTC)
- Expired
- Jun 5, 2010, 8:45 AM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 11.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS51 KBOX 051153
SVRBOX
MAC005-023-RIC001-003-005-009-051245-
/O.NEW.KBOX.SV.W.0040.100605T1153Z-100605T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
753 AM EDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BRISTOL COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF BRISTOL...
SOUTHEASTERN KENT COUNTY IN RHODE ISLAND...
NEWPORT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF NEWPORT...
NORTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...
SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...NEW BEDFORD...FALL RIVER...
SOUTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITY OF PLYMOUTH...
* UNTIL 845 AM EDT
* AT 749 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH KINGSTOWN...OR 7 MILES NORTHWEST OF NEWPORT...AND WAS MOVING
EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...PORTSMOUTH...WARREN...
LITTLE COMPTON...TIVERTON...SWANSEA...SOMERSET...WESTPORT...
DARTMOUTH...FREETOWN...ACUSHNET...LAKEVILLE...MATTAPOISETT...
ROCHESTER...MARION...WAREHAM AND CARVER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4141 7151 4162 7157 4168 7143 4156 7144
4147 7134 4164 7127 4170 7132 4170 7134
4169 7140 4200 7063 4172 7066 4162 7085
4157 7082 4163 7091 4151 7095 4147 7119
4152 7122 4144 7140 4147 7141 4153 7140
TIME...MOT...LOC 1154Z 258DEG 35KT 4154 7138
$$
KJC2 follow-up statements
061
WWUS51 KBOX 051221
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
821 AM EDT SAT JUN 5 2010
RIC001-003-009-051231-
/O.CAN.KBOX.SV.W.0040.000000T0000Z-100605T1245Z/
BRISTOL RI-WASHINGTON RI-KENT RI-
821 AM EDT SAT JUN 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENT...
NORTHEASTERN WASHINGTON AND BRISTOL COUNTIES IN RHODE ISLAND IS
CANCELLED...
LAT...LON 4152 7122 4150 7126 4166 7123 4165 7122
4169 7119 4171 7121 4197 7066 4196 7066
4200 7063 4172 7066 4171 7068 4172 7071
4169 7073 4162 7085 4157 7082 4163 7091
4151 7095 4150 7109 4147 7119
TIME...MOT...LOC 1221Z 258DEG 35KT 4159 7104
$$
MAC005-023-RIC005-051245-
/O.CON.KBOX.SV.W.0040.000000T0000Z-100605T1245Z/
NEWPORT RI-BRISTOL MA-PLYMOUTH MA-
821 AM EDT SAT JUN 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR SOUTHERN PLYMOUTH AND SOUTHEASTERN BRISTOL COUNTIES IN SOUTHEAST
MASSACHUSETTS...AND EASTERN NEWPORT COUNTY IN RHODE ISLAND...
AT 819 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DARTMOUTH...OR 8 MILES SOUTHWEST OF NEW BEDFORD...MOVING
EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ACUSHNET...MATTAPOISETT...ROCHESTER...MARION...WAREHAM...PLYMOUTH AND
CARVER
LAT...LON 4152 7122 4150 7126 4166 7123 4165 7122
4169 7119 4171 7121 4197 7066 4196 7066
4200 7063 4172 7066 4171 7068 4172 7071
4169 7073 4162 7085 4157 7082 4163 7091
4151 7095 4150 7109 4147 7119
TIME...MOT...LOC 1221Z 258DEG 35KT 4159 7104
$$
KJC384
WWUS51 KBOX 051247
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
847 AM EDT SAT JUN 5 2010
MAC005-023-RIC005-051256-
/O.EXP.KBOX.SV.W.0040.000000T0000Z-100605T1245Z/
NEWPORT RI-BRISTOL MA-PLYMOUTH MA-
847 AM EDT SAT JUN 5 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PLYMOUTH AND
SOUTHEASTERN BRISTOL COUNTIES IN SOUTHEAST MASSACHUSETTS...AND
EASTERN NEWPORT COUNTY IN RHODE ISLAND HAS EXPIRED...
THE STRONGEST STORMS HAVE MOVED OVER THE WATER.
LAT...LON 4152 7122 4150 7126 4166 7123 4165 7122
4169 7119 4171 7121 4197 7066 4196 7066
4200 7063 4172 7066 4171 7068 4172 7071
4169 7073 4162 7085 4157 7082 4163 7091
4151 7095 4150 7109 4147 7119
TIME...MOT...LOC 1221Z 258DEG 35KT 4159 7104
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:25 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 5:25 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 525 AM EDT SAT JUN 5 2010 .SYNOPSIS... A STATIONARY FRONT WILL WAVER NORTH AND SOUTH ACROSS SOUTHERN NEW ENGLAND THIS WEEKEND AS WAVES OF LOW PRESSURE MOVE ALONG IT. THIS FRONT WILL MOVE SOUTH OF NEW ENGLAND LATE SUNDAY NIGHT. HIGH PRESSURE BUILDS IN FOR THE FIRST HALF OF NEXT WEEK WITH DRIER AND MORE SEASONABLE AIR. A LOW PRESSURE MAY BRING ANOTHER CHANCE OF SHOWERS WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LAST OF THE EARLY MORNING TSTMS HAVE MOVED OFF THE E COAST ACROSS MASS BAY AT 08Z. HAVE HAD SEVERAL REPORTS OF PEA SIZE HAIL IN CENTRAL MA...WITH LARGER HAIL IN DORCHESTER AND QUINCY. WILL ISSUE PRELIM LOCAL STORM REPORT WITH DETAILS SHORTLY. BEEN WAY BEHIND DUE TO RADAR OUTAGE AND CONVECTION. WARM FRONT HAS PUSHED N OF THE REGION...WHILE NEXT LOW WORKS OUT OF NY STATE. ALREADY NOTING SHOWERS/TSTMS MOVING ACROSS UPSTATE NY NEAR KGFL...SO EXPECT TO SEE MORE CONVECTION ARRIVING THIS MORNING. LOW PRES WILL PUSH ACROSS NORTHERN NEW ENGLAND TODAY...DRAGGING ANOTHER FRONT INTO THE REGION. MODELS STILL SHOWING A GOOD AMOUNT OF INSTABILITY AND LIFT AS THIS FRONT APPROACHES THIS AFTERNOON. ALSO NOTING SOME BREAKS IN THE CLOUDS ACROSS CENTRAL PA/MD WHICH SHOULD WORK IN AROUND THE TIME OF MAX HEATING...WHICH WILL ONLY HELP IN DESTABILIZATION OF AIR MASS. MODELS ALSO HINTING AT THIS. NOTING SURFACE BASED CAPES OF 1500-2000 J/KG LATER THIS AFTERNOON ACROSS N CT/W MA...AS WELL AS LI/S DOWN TO AROUND -3 TO -4 AND K INDICES IN THE MID-UPPER 30S. THIS IS RATHER HIGH FOR OUR REGION. SPC HAS PUT ENTIRE REGION INTO SLIGHT RISK OF SEVERE TSTMS. MORE DETAILS WILL BE IN THE HAZARDOUS WEATHER OUTLOOK. HAVE ALSO UPDATED THE GRIDS AND ZONES TO USE ENHANCED WORDING FOR THE POSSIBILITY OF DAMAGING WINDS AND SMALL HAIL FROM LATE MORNING THROUGH THIS EVENING. PW/S ALSO CONTINUE AROUND 2 INCHES...SO WILL ALSO SEE SOME HEAVY DOWNPOURS WITH SOME OF THE SHOWERS/STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... TONIGHT...EXPECT THREAT OF TSTMS TO DIMINISH BY AROUND MIDNIGHT... BUT WILL STILL SEE SCT SHOWERS ACROSS MOST OF THE REGION AS THE FRONT STALLS. LOOKS LIKE NEXT LOW STARTS TO APPROACH BY DAYBREAK WITH RENEWED ENHANCEMENT OF SHOWERS. OVERNIGHT LOWS MAINLY IN THE 60S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... DID NOT LOOK AT OR MODIFY THE FORECAST AFTER MONDAY DUE TO THE CONVECTION EARLY THIS MORNING. 05/00Z MODELS ARE CLOSE ENOUGH TO WARRANT USING THE CONSENSUS SOLUTION AS BASIS FOR THIS FORECAST. STILL SOME MINOR TIMING AND TRACK DIFFERENCES...BUT DEFINITELY SMALLER DISCREPANCIES THAN FROM A FEW DAYS AGO. ZONAL FLOW STARTS TO BEND SUNDAY AS THE QUEBEC UPPER LOW DIGS A SHORTWAVE THROUGH THE GREAT LAKES WHICH THEN SWEEPS ACROSS NEW ENGLAND MONDAY. THE GENERAL TREND FOR THE UPCOMING WEEK WILL THEN BE BUILDING HEIGHTS ALOFT AS AN UPPER RIDGE SHIFTS EAST. SUNDAY... MAIN CHANGE TO THIS FORECAST WAS TO INCREASE POPS TO CATEGORICAL ALONG AND NORTH OF I-90 IN MA FOR SUNDAY. MAINTAINED LIKELY POPS ELSEWHERE. ALSO BASED ON THE CONSENSUS TRACK AND FORECAST STABILITY INDICES...WE HAVE BROUGHT CHANCE POPS FOR THUNDER TO MOST OF SOUTHERN NEW ENGLAND AT SOME POINT SUNDAY INTO SUNDAY NIGHT. THINKING MAIN THREAT WILL BE ACROSS INTERIOR SOUTHERN NEW ENGLAND DURING THE AFTERNOON...THEN THE THREAT SHIFTS TOWARD SOUTHEAST MA FOR THE EVENING. FORECAST PRECIPITABLE WATER VALUES CONTINUE 1.7 TO 2.0 INCHES...SO HEAVY DOWNPOURS ARE LIKELY AS WELL. TEMPS ARE A BLEND OF MAV AND MET MOS VALUES...SHIFTED AS NECESSARY TO ALLOW FOR A DIURNAL RANGE AROUND 10F. MONDAY-TUESDAY-WEDNESDAY HIGH PRESSURE BUILDS OVER THE REGION EARLY WEEK. THE UPPER TROF NOTED ABOVE ROTATES THROUGH NEW ENGLAND MONDAY WITH SOME COOLING ALOFT. THIS COULD RESULT IN A FEW MORE CLOUDS THAN FORECAST...ESPECIALLY IN SRN NH/NORTHERN MASS...AND POSSIBLE WIDELY SCATTERED SHOWERS/SPRINKLES. 850 MB TEMPS 6-8C WITH SLIGHTLY WARMER EQUIVALENT AT 800 MB...THIS SHOULD SUPPORT MAX TEMPS IN THE 70S. DEW POINTS IN THE 40S AND LOW 50S SHOULD SUPPORT MIN TEMPS AROUND 50 OR IN THE 50S. THURSDAY LOW PRESSURE FROM THE PLAINS APPROACHES THURSDAY. THE ECMWF AND GFS INDICATE A SYSTEM PASSING ON THURSDAY...POSSIBLY SPINNING UP A COASTAL LOW AS IT PASSES. WE WILL BRING CHANCE POPS FOR SHOWERS AND AWAIT FURTHER MODEL SUITES. FRIDAY HIGH PRESSURE RETURNS WITH DRY WEATHER. && .AVIATION /09Z SATURDAY THROUGH WEDNESDAY/... TODAY...MAINLY VFR CIGS...WITH AREAS OF MVFR CIGS/VSBYS EARLY THIS MORNING. NOTING LOCAL IFR-LIFR AT KORH AND KACK AT 09Z. EXPECT CONDITIONS TO IMPROVE TO VFR FOR MOST AREAS...THOUGH MVFR CIGS/VSBYS MAY LINGER ACROSS CAPE COD AND THE ISLANDS THROUGH MIDDAY. APPROACH OF COLD FRONT WILL BRING RENEWED AREAS OF MVFR CIGS/VSBYS ALONG WITH SHWRS/TSTMS. SOME STORMS MAY PRODUCE GUSTS TO 40-45 KT AND SMALL HAIL AT LEAST. KBOS...AFTER TSTMS EARLY THIS MORNING...MODERATE CONFIDENCE OF VFR THROUGH MIDDAY. MAY SEE BRIEF PERIOD OF IFR CIGS/VSBYS THROUGH 13Z IN PATCHY FOG AND LOW CLOUDS. THIS AFTERNOON...MODERATE CONFIDENCE OF VFR...WITH LOW CONFIDENCE OF MVFR CIGS/VSBYS IN ANY SHWRS/TSTMS AFTER 18-19Z. TONIGHT...LEFTOVER SHWRS/TSTMS THROUGH AROUND MIDNIGHT...THEN BRIEF BREAK IN PRECIP. AREAS MVFR CIGS/VSBYS IN PATCHY FOG/LOW CLOUDS... EXCEPT ACROSS S COAST WHERE IFR CIGS/VSBYS WILL LIKELY RETURN. MAY SEE BETTER SHOT OF SHOWERS TOWARD DAYBREAK OVER CT VALLEY...THOUGH LOW CONFIDENCE ON TIMING. KBOS...HAVE FORECASTED VFR CIGS FOR NOW...BUT MAY SEE PERIODS OF MVFR CIGS/VSBYS IN SHWRS/TSTMS THROUGH MIDNIGHT...THEN POSSIBLE PATCHY FOG DEVELOPMENT. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...HIGH CONFIDENCE OF MVFR CIGS/VSBYS IN SHOWERS/SCATTERED TSTMS. MODERATE CONFIDENCE IN IFR PERIODS DUE TO FOG AND SHOWERS ESPECIALLY PVD-FMH-HYA-ACK. MONDAY THROUGH WEDNESDAY...VFR. POSSIBLE PATCHY IFR IN MORNING FOG. && .MARINE... TODAY...S-SW WINDS MAY GUST UP TO 20 KT. EXPECT SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA. VSBYS LOWERED IN PATCHY DENSE FOG THROUGH MIDDAY. TONIGHT...SW WINDS GUSTING AROUND 20 KT. SEAS START TO BUILD AGAIN ON THE SOUTHERN OUTER WATERS...SO MIGHT NEED SMALL CRAFT. PATCHY DENSE FOG MAY REDEVELOP. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...WIND GUSTS UP TO 30 KNOTS AND ROUGH SEAS EXPECTED ALONG WITH SHOWERS AND SCATTERED TSTMS. HIGHEST LIKELIHOOD IS ACROSS THE SOUTHERN OUTER COASTAL WATERS. MONDAY...LINGERING ROUGH SEAS ON THE WATERS SOUTH AND EAST OF NANTUCKET. OTHERWISE DIMINISHING WIND AND SEAS. TUESDAY-WEDNESDAY...WINDS AND SEAS WILL REMAIN LIGHT. && .EQUIPMENT... ALSO BUOY 44098 EXPECTED TO BE REPAIRED SOME TIME NEXT WEEK. BOSTON BUOY 44013 REPAIR WILL BE LONGER AS THIS BUOY ENCOUNTERED A VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT BUOY. OUTAGE TIME IS KNOWN AT THE MOMENT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EVT/BELK NEAR TERM...EVT SHORT TERM...EVT LONG TERM...BELK AVIATION...EVT/BELK MARINE...EVT/BELK EQUIPMENT...STAFF
Hazardous weather outlook, Jun 5, 5:30 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 530 AM EDT SAT JUN 5 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 530 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ANOTHER COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND EVENING...BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE. PATCHY DENSE FOG MAY RETURN TONIGHT ACROSS THE SOUTH COAST...CAPE COD AND THE ISLANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY SUNDAY AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-060930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 530 AM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BRING SQUALLY WINDS AND HAIL THIS AFTERNOON AND EARLY TONIGHT ACROSS THE WATERS...MAINLY OFF THE EAST COAST OF MASSACHUSETTS. PATCHY DENSE FOG IS POSSIBLE TONIGHT...ESPECIALLY ON THE WATERS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY DENSE FOG IS POSSIBLE EARLY SUNDAY...ESPECIALLY ON THE WATERS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 5, 2:02 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 AM EDT SAT JUN 5 2010
MAZ013-017>019-050630-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
202 AM EDT SAT JUN 5 2010
AT 159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING OVER WEST
BRIDGEWATER...OR ABOUT 4 MILES SOUTH OF BROCKTON...MOVING EAST AT 35
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ABINGTON...EAST BRIDGEWATER...
WHITMAN...HALIFAX...HANSON...PLYMPTON...HANOVER...PEMBROKE...
KINGSTON...MARSHFIELD...PLYMOUTH AND DUXBURY.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4193 7110 4211 7112 4215 7069 4211 7067
4208 7064 4207 7064 4200 7059 4198 7064
4195 7063 4195 7061 4195 7059 4194 7056
BELKSpecial weather statement, Jun 5, 2:41 AM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 AM EDT SAT JUN 5 2010
MAZ004-005-007-012>016-019-050730-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK
MA-EASTERN PLYMOUTH MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA-
241 AM EDT SAT JUN 5 2010
AT 237 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH A HISTORY OF PRODUCING SMALL HAIL OVER
SOUTHBOROUGH...OR ABOUT 5 MILES WEST OF FRAMINGHAM...MOVING EAST AT
45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ASHLAND...FRAMINGHAM...SUDBURY...
SHERBORN...WAYLAND...NATICK...WELLESLEY...DOVER...LINCOLN...
WESTON...NEEDHAM...WALTHAM...NEWTON...DEDHAM...WEST ROXBURY...
WATERTOWN...BELMONT...ARLINGTON...BRIGHTON...BROOKLINE...
ROSLINDALE...ALLSTON...HYDE PARK...FOREST HILLS...JAMAICA PLAIN...
MATTAPAN...CAMBRIDGE...MILTON...MEDFORD...DORCHESTER...
SOMERVILLE...BOSTON...CHARLESTOWN...SOUTH BOSTON...EVERETT...
MALDEN...EAST BOSTON...CHELSEA...QUINCY...REVERE...WINTHROP...
HULL...NAHANT AND SWAMPSCOTT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. THIS STORM
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4219 7161 4237 7164 4249 7084 4245 7092
4240 7090 4243 7096 4241 7098 4234 7095
4234 7101 4230 7104 4233 7096 4228 7101
4225 7093 4227 7090 4230 7093 4231 7089
4225 7079
BELKLocal storm report, Jun 5, 6:00 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
600 AM EDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM LIGHTNING SUDBURY 42.37N 71.40W
06/05/2010 MIDDLESEX MA AMATEUR RADIO
GARAGE FIRE FROM STRIKE ON DOG HILL RD
0331 AM LIGHTNING MILTON 42.24N 71.08W
06/05/2010 NORFOLK MA AMATEUR RADIO
HOUSE FIRE FROM STRIKE ON AUGUSTA RD
0334 AM HAIL QUINCY 42.26N 71.01W
06/05/2010 E1.50 INCH NORFOLK MA AMATEUR RADIO
ON BEALE ST
0341 AM HAIL DORCHESTER 42.28N 71.08W
06/05/2010 E0.75 INCH SUFFOLK MA AMATEUR RADIO
HAIL COVERS GROUND
&&
BELKSpecial weather statement, Jun 5, 6:53 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
653 AM EDT SAT JUN 5 2010
MAZ005>007-051130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
653 AM EDT SAT JUN 5 2010
AT 651 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING OVER TOPSFIELD...OR
ABOUT 9 MILES NORTHWEST OF BEVERLY...MOVING NORTHEAST AT 55 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GEORGETOWN...WENHAM...HAMILTON...
ROWLEY...IPSWICH AND ESSEX.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4274 7078 4273 7077 4269 7077 4268 7076
4265 7069 4268 7066 4269 7062 4265 7061
4264 7069 4252 7102 4269 7112 4281 7081
BELKSpecial weather statement, Jun 5, 7:09 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
709 AM EDT SAT JUN 5 2010
CTZ004-MAZ017-018-020-021-RIZ001>007-051215-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WASHINGTON RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-WINDHAM
CT-
709 AM EDT SAT JUN 5 2010
AT 706 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS PRODUCING FREQUENT LIGHTNING 8 MILES
NORTHWEST OF HOPKINTON...OR ABOUT 9 MILES SOUTHEAST OF PLAINFIELD...
MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...STERLING...CHARLESTOWN...
EXETER...RICHMOND...WEST GREENWICH...SOUTH KINGSTOWN...COVENTRY...
KINGSTON...NARRAGANSETT...SCITUATE...NORTH KINGSTOWN...WEST
WARWICK...EAST GREENWICH...SMITHFIELD...JAMESTOWN...CRANSTON...
WARWICK...JOHNSTON...NEWPORT...NORTH PROVIDENCE...LINCOLN...
PROVIDENCE...PRUDENCE ISLAND...EAST PROVIDENCE...CENTRAL FALLS...
BARRINGTON...PAWTUCKET...PORTSMOUTH...BRISTOL...SEEKONK...WARREN...
LITTLE COMPTON...TIVERTON...REHOBOTH...NORTH ATTLEBOROUGH...
ATTLEBOROUGH...SWANSEA...SOMERSET...WESTPORT...FALL RIVER...
MANSFIELD...DIGHTON...NORTON...DARTMOUTH...BERKLEY...TAUNTON...
FREETOWN...NEW BEDFORD...EASTON...RAYNHAM...ACUSHNET...LAKEVILLE...
WEST BRIDGEWATER...BROCKTON...ROCHESTER...MIDDLEBOROUGH...
MATTAPOISETT AND BRIDGEWATER.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THESE STORMS WERE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4164 7180 4163 7200 4170 7204 4212 7100
4164 7076 4163 7091 4144 7140 4156 7138
4158 7137 4147 7135 4164 7126 4166 7128
4158 7132 4158 7133 4170 7130 4178 7138
4139 7147 4131 7183
BELKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:58 PM EDT | Special Weather Statement | BOX | Providence | 62 min |
| Jun 5, 7:09 AM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport, Providence, Washington | 66 min |
| Jun 5, 12:05 AM EDT | Special Weather Statement | BOX | Hampden | 55 min |
| Jun 5, 12:58 AM EDT | Special Weather Statement | BOX | Hampden | 47 min |
| Jun 5, 1:42 AM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jun 5, 2:02 AM EDT | Special Weather Statement | BOX | Plymouth | 28 min |
| Jun 5, 2:19 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 26 min |
| Jun 5, 2:41 AM EDT | Special Weather Statement | BOX | Suffolk | 49 min |
| Jun 5, 3:18 AM EDT | Special Marine Warning | BOX | 27 min | |
| Jun 5, 6:53 AM EDT | Special Weather Statement | BOX | Essex | 37 min |
| Jun 5, 7:58 AM EDT | Special Marine Warning | BOX | 32 min | |
| Jun 5, 8:07 AM EDT | Special Marine Warning | BOX | 38 min | |
| Jun 5, 8:43 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 77 min |
| Jun 5, 8:46 AM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 5, 8:50 AM EDT | Special Weather Statement | BOX | Barnstable, Dukes | 55 min |
| Jun 5, 9:34 AM EDT | Special Weather Statement | BOX | Nantucket | 86 min |
| Jun 5, 11:24 AM EDT | Special Marine Warning | BOX | 51 min | |
| Jun 5, 2:35 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 44 min |
| Jun 5, 2:51 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Jun 5, 3:20 PM EDT | Special Weather Statement | BOX | Worcester | 55 min |
| Jun 5, 3:21 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Jun 5, 4:11 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jun 5, 4:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 40 min |
| Jun 5, 4:34 PM EDT | Small Craft Advisory | BOX | 37 hr | |
| Jun 5, 4:37 PM EDT | Special Weather Statement | BOX | Middlesex | 53 min |
| Jun 5, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 36 min |
| Jun 5, 5:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Worcester | 21 min |
| Jun 5, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 35 min |
| Jun 5, 5:23 PM EDT | Special Marine Warning | BOX | 52 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.